Interior Health issues overdose alert in Cranbrook

Interior Health issues overdose alert in Cranbrook

There have been multiple overdoses, some with fatal outcomes, according to bulletin

Interior Health has issued an overdose alert for the Cranbrook area, warning that there have been multiple events with some fatal outcomes, according to bulletin issued May 8.

Some of the overdoses appear to be linked to a brown substance known as ‘brown down’, according to the bulletin. However, Interior Health says that information is unconfirmed and adds that other substances should be considered toxic as well.

The alert is in effect until May 14.

Signs of overdosing include slow or no breathing, gurgling or gasping, difficult to rouse or non-responsive. Call 9-1-1 immediately and open the patient’s airway to give rescue breaths using face mask and gloves.

Nalaxone kits and training are available at ANKORS, East Kootenay Addicition Services Society (EKASS), IH Public Health and pharmacies located throughout Cranbrook.

Both ANKORS and EKASS also provide drug checking services.



trevor.crawley@cranbrooktownsman.com

Like us on Facebook and follow us on Twitter

Want to support local journalism during the pandemic? Make a donation here.